A 22-year-old female asked:
Mirena (levonorgestrel) placed 8 mo. ago. last period- moderate bleeding for 6 days, then a brief reprieve followed by 6 days of spotting & severe cramps. hpt?
1 doctor answer • 2 doctors weighed in
American Board of Obstetrics and Gynecology 31 years experience
Normal: The number on side effect of Mirena (levonorgestrel) is irregular bleeding. About 80% of women experience unpredictable bleeding with mirena (levonorgestrel). For many women after a few months the spotting will decrease, and some women reach the point where the is no bleeding at all.
4.5k viewsReviewed >2 years ago
Last updated Oct 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.